Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Springfield, MO

April 26, 2016Greene County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2016, 4:04 PM CDT for Greene County, Webster County, Missouri. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 4:04 PM CDT (21:04 UTC)
Expired
Apr 26, 2016, 4:45 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:17 PM CDTHAIL 0.54 Ese Elkland, MO0.5 INCH HAIL VIA COCORAHS REPORT
Apr 26, 4:20 PM CDTHAIL 11 Nw Marshfield, MOQUARTER SIZE HAIL 1 MILE NORTHWEST OF MARSHFIELD
Apr 26, 4:27 PM CDTHAIL 1Marshfield, MOQUARTER SIZE HAIL IN MARSHFIELD
Apr 26, 4:30 PM CDTHAIL 13 Ese Marshfield, MOQUARTER SIZE HAIL SOUTHEAST OF MARSHFIELD
Apr 26, 4:39 PM CDTHAIL 0.755 Ne Marshfield, MODIME SIZE HAIL NEAR NIANGUA VIA MPING REPORT
Apr 26, 4:46 PM CDTHAIL 14 Wnw Duncan, MOQUARTER SIZE HAIL REPORTED ALONG 38 HIGHWAY NEAR HIGH PRAIRE
Apr 26, 4:53 PM CDTHAIL 13 Wnw Duncan, MOQUARTER SIZE HAIL WNW OF DUNCAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 11:52 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2148 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

461 
WUUS53 KSGF 262104
SVRSGF
MOC077-225-262145-
/O.NEW.KSGF.SV.W.0027.160426T2104Z-160426T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
  NORTHEASTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 445 PM CDT

* AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MARSHFIELD...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHFIELD...                     STRAFFORD...
  NIANGUA...                        DUNCAN...
  ELKLAND...                        BASSVILLE...
  NORTHVIEW...                      RADER...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 9318 3742 9310 3742 9308 3749 9306
      3748 9269 3725 9269
TIME...MOT...LOC 2104Z 268DEG 23KT 3740 9301 

HAIL...1.00IN
WIND...<50MPH
 
$$

GRIFFIN
3 follow-up statements
637 
WWUS53 KSGF 262112
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT TUE APR 26 2016

MOC077-225-262145-
/O.CON.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
WEBSTER MO-GREENE MO-
412 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN WEBSTER AND NORTHEASTERN GREENE COUNTIES...

AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARSHFIELD...
MOVING EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...                     STRAFFORD...
NIANGUA...                        DUNCAN...
ELKLAND...                        BASSVILLE...
NORTHVIEW...                      RADER...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 9318 3742 9310 3742 9308 3749 9306
      3748 9269 3725 9269
TIME...MOT...LOC 2112Z 268DEG 23KT 3740 9294 

HAIL...1.25IN
WIND...<50MPH
 
$$

FRYE
996 
WWUS53 KSGF 262123
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT TUE APR 26 2016

MOC077-262133-
/O.CAN.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
GREENE MO-
423 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3728 9307 3749 9300 3748 9269 3725 9269
TIME...MOT...LOC 2123Z 272DEG 20KT 3738 9290 

$$

MOC225-262145-
/O.CON.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
WEBSTER MO-
423 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN WEBSTER COUNTY...

AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARSHFIELD...
MOVING EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...                     NIANGUA...
DUNCAN...                         RADER...
NORTHVIEW...                      

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3728 9307 3749 9300 3748 9269 3725 9269
TIME...MOT...LOC 2123Z 272DEG 20KT 3738 9290 

HAIL...1.25IN
WIND...<50MPH
 
$$

GRIFFIN
959 
WWUS53 KSGF 262148
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT TUE APR 26 2016

MOC225-262154-
/O.EXP.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
WEBSTER MO-
448 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY WILL
EXPIRE AT 445 PM CDT...
        
THE WARNING WILL BE ALLOWED TO EXPIRE FOR NORTHWESTERN WEBSTER
COUNTY. A NEW WARNING WAS ISSUED FURTHER EAST. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3728 9307 3749 9300 3748 9269 3725 9269
TIME...MOT...LOC 2143Z 268DEG 23KT 3738 9290 

$$

FRYE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:50 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 26, 2:50 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
250 PM CDT TUE APR 26 2016

.SHORT TERM...(This evening through Wednesday)

Ongoing thunderstorms were becoming more outflow structured across
southwest and south central Missouri this afternoon. This will
lead to further weakening with time, and we may consider
cancelling the Severe Thunderstorm Watch early.

The main show will occur tonight as a line of thunderstorms
approaches the Kansas and Missouri state line toward midnight.

We think a few of these storms could become organized, with the
potential for damaging wind gusts and small hail. With 0 to 3 km
shear vectors screaming to the north northeast at 40 to 45 knots,
any northwest to southeast oriented line segments will have the
chance of spinning up some meso-vorts with a tornado risk.
However, it's quite uncertain that any segments will evolve into
this northwest to southeast structure. This is more of a short
term forecast challenge.

Storms are expected to continue through the Highway 65 corridor,
and should weaken as they approach the eastern Ozarks.

Additional storms will possible Wednesday as the main cold front
shifts through southern Missouri during the daytime hours. There
is a severe risk for hail and wind east of Highway 65. All
precipitation should exit the Ozarks Wednesday evening.

.LONG TERM...(Thursday through Tuesday)

A small window of quiet weather is expected Thursday into Friday
with mild temperatures.

The risk for organized storms will ramp up Friday night into
Saturday, as another negatively tilted storm system approaches
from the west.

This system will need to be monitored closely as several
ingredients could come together for an episode of severe
thunderstorms. There doesn't appear to be any potential negatives
for Friday night and Saturday's set up at the moment.

Sunday into Monday the pattern would offer another window of quiet
weather with mild temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)

Pilots flying in and out of the southwest Missouri airports will
need to monitor the radar today and tonight.

A big storm system was approaching the region from the west, which
will force showers and thunderstorms later today and tonight. Some
thunderstorms were already ongoing across central Missouri, and
are expected to slowly drift into far southern Missouri by this
afternoon.

Surface winds could be gusty at times this afternoon.

If any storms directly impacts an airfield, look for significantly
reduced flight conditions, especially if some of these storms
become severe.

Safe Travels.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Apr 26, 3:15 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT TUE APR 26 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
315 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL AND
SOUTH CENTRAL MISSOURI THIS AFTERNOON. A FEW STORMS COULD CONTAIN
WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

THE PRIMARY WAVE OF SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH
THE MISSOURI AND KANSAS STATE LINE AFTER 10 PM THIS EVENING.
DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS.
IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO
SOUTHEAST...THEN A COUPLE OF TORNADOES CAN NOT BE RULED OUT.
STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF
THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE
STORMS WILL BE WEST OF HIGHWAY 65.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE
EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN
POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE
AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE
EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES
THROUGH.

SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY
AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR
PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Apr 26, 11:20 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     TSTM WND DMG     VERSAILLES              38.43N 92.84W
04/26/2016                   MORGAN             MO   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.

1112 AM     TSTM WND DMG     SYRACUSE                38.67N 92.87W
04/26/2016                   MORGAN             MO   LAW ENFORCEMENT

            POWERLINES DOWN ALONG HIGHWAY 50.

&&

HATCH
Local storm report, Apr 26, 11:21 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     TSTM WND DMG     7 N VERSAILLES          38.53N 92.84W
04/26/2016                   MORGAN             MO   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.

&&

HATCH
Local storm report, Apr 26, 11:30 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HAIL             STOVER                  38.44N 92.99W
04/26/2016  E0.88 INCH       MORGAN             MO   BROADCAST MEDIA

            RELAYED FROM SOCIAL MEDIA

&&

HATCH
Local storm report, Apr 26, 12:00 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HAIL             ELDON                   38.35N 92.58W
04/26/2016  E1.00 INCH       MILLER             MO   EMERGENCY MNGR

&&

DCRAMER
Local storm report, Apr 26, 12:57 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             7 SW BLAND              38.23N  91.72W
04/26/2016  M0.75 INCH       MARIES             MO   TRAINED SPOTTER

&&

PW
Local storm report, Apr 26, 1:52 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             2 SE ROLLA              37.93N 91.75W
04/26/2016  E0.75 INCH       PHELPS             MO   PUBLIC

            PENNY SIZE HAIL REPORTED 2 MILES SE OF ROLLA.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:26 AM CDTSpecial Weather StatementSGFBenton, Morgan49 min
Apr 26, 10:47 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan43 min
Apr 26, 11:14 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan46 min
Apr 26, 4:16 PM CDTSpecial Weather StatementSGFTexas44 min
Apr 26, 4:23 PM CDTSpecial Weather StatementSGFGreene37 min
Apr 26, 4:41 PM CDTSpecial Weather StatementSGFTexas34 min
Apr 26, 4:44 PM CDTSevere Thunderstorm WarningSGFWebster, Wright46 min
Apr 26, 5:09 PM CDTSpecial Weather StatementSGFWebster51 min
Apr 26, 5:29 PM CDTSpecial Weather StatementSGFWright46 min
Apr 26, 5:48 PM CDTSpecial Weather StatementSGFDouglas42 min
Apr 26, 6:30 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.